Annales Academiæ Scientiarum Fennicæ
Mathematica
Volumen 44, 2019, 1111-1129
Ningbo University,
Department of Mathematics
Ningbo 315211, P.R.
China; jiangkan 'at' nbu.edu.cn
Ningbo University,
Department of Mathematics
Ningbo 315211, P.R.
China; xilifeng 'at' nbu.edu.cn
Abstract. Suppose n ≥ 2 and Ai ⊂ {0,1,...,(n – 1)} for i = 1,...,l, let Ki = ∪a &isin Ain-1(Ki + a) be self-similar sets contained in [0,1]. Given m1,...,ml ∈ Z with ∏imi ≠ 0, we let
Sx = {(y1,...,yl) : m1y1 + ... + mlyl = x with yi ∈ Ki ∀ i}.
In this paper, we analyze the Hausdorff dimension and Hausdorff measure of the following set
Ur ={x : Card(Sx) = r},
where Card(Sx) denotes the cardinality of Sx, and r ∈ N+. We prove under the so-called covering condition that the Hausdorff dimension of U1 can be calculated in terms of some matrix. Moreover, if r ≥ 2, we also give some sufficient conditions such that the Hausdorff dimension of Ur takes only finite values, and these values can be calculated explicitly. Furthermore, we come up with some sufficient conditions such that the dimensional Hausdorff measure of Ur is infinity. Various examples are provided. Our results can be viewed as the exceptional results for the classical slicing problem in geometric measure theory.
2010 Mathematics Subject Classification: Primary 28A80.
Key words: Fractal, self-similar set, unique representation, section, projection.
Reference to this article: K. Jiang and L. Xi: Arithmetic representations of real numbers in terms of self-similar sets. Ann. Acad. Sci. Fenn. Math. 44 (2019), 1111-1129.
https://doi.org/10.5186/aasfm.2019.4463
Copyright © 2019 by Academia Scientiarum Fennica